MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998706
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient with calculi underwent ureter balloon dilation on april 4.Upon opening the package, the product was found to have ruptured, and there were holes in the tubing.The product was not used and was replaced with another product for dilatation.There was no impact on the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient with calculi underwent ureter balloon dilation on (b)(6).Upon opening the package, the product was found to have ruptured, and there were holes in the tubing.The product was not used and was replaced with another product for dilatation.There was no impact on the patient.As per the follow up information received on 25aug2023, the shaft region was ruptured.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Although an exact root cause could not be determined a potential root cause could be inappropriate package design.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Exercise care.Tearing of the stent can be caused by sharp instruments.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17595306
Report Number1018233-2023-06196
Device Sequence Number15345966
Product Code EZN
UDI-Device Identifier10801741052740
UDI-Public(01)10801741052740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Catalogue Number998706
Device Lot NumberBMGRFM51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2023
Supplement Date Received by Manufacturer12/23/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown